MAUDE Adverse Event Report: ARTHREX, INC. DRV SFT,CANN,QC,T15 HEXALOBE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DRV SFT,CANN,QC,T15 HEXALOBE; MANUAL INSTR, GENERAL SURGICAL
Model Number DRV SFT,CANN,QC,T15 HEXALOBE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a small surgery the screwdriver broke while inserting a screw.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update cmackenbach 15-may-2025: further information was received that all broken parts were retrieved from the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-8943-12, drive shaft, cannulated, qc, t15 hexalobe, serial/batch number (b)(6), was received for investigation.Upon visual inspection, it was noted that the hex tip had broken off.No fragments were returned for evaluation.No functional testing was performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user-applied excessive force during the tightening process.The complaint allegation is confirmed.Refer to investigation photos.
 
Event or Problem Description
Further information was received that a small surgery means an ankle surgery in this case.

Brand Name
DRV SFT,CANN,QC,T15 HEXALOBE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22074234
Report Number1220246-2025-02167
Device Sequence Number9374802
Product Code MDM
UDI-Device Identifier00888867052222
UDI-Public(01)00888867052222(11)231116(10)1392344
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRV SFT,CANN,QC,T15 HEXALOBE
Device Catalogue NumberAR-8943-12
Device Lot Number1392344
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown